Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 303, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 5, 2012, 8:11 AM CDT for Wright County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2012, 8:11 AM CDT (13:11 UTC)
- Expired
- Oct 5, 2012, 8:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Wright County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
750
WUUS53 KSGF 051311
SVRSGF
MOC229-051345-
/O.NEW.KSGF.SV.W.0303.121005T1311Z-121005T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CDT FRI OCT 5 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 AM CDT
* AT 808 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MANSFIELD...AND MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANSFIELD AROUND 815 AM CDT.
HARTVILLE AROUND 820 AM CDT.
NORWOOD AROUND 825 AM CDT.
DAWSON...GRAFF AND MOUNTAIN GROVE AROUND 835 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3707 9255 3707 9269 3719 9268 3737 9225
3726 9225 3725 9225 3722 9224 3706 9225
3706 9255
TIME...MOT...LOC 1310Z 250DEG 48KT 3714 9267
HAIL...1.00IN
WIND...<50 MPH
$$2 follow-up statements
197 WWUS53 KSGF 051335 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 AM CDT FRI OCT 5 2012 MOC229-051345- /O.CON.KSGF.SV.W.0303.000000T0000Z-121005T1345Z/ WRIGHT MO- 835 AM CDT FRI OCT 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WRIGHT COUNTY UNTIL 845 AM CDT... AT 828 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF MOUNTAIN GROVE...AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... DAWSON AND MOUNTAIN GROVE. THIS STORM HAS SHOWN SIGNS OF WEAKENING AND WILL LIKELY BE EXPIRED AT 845 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 3723 9258 3733 9225 3712 9226 3712 9256 TIME...MOT...LOC 1333Z 251DEG 33KT 3719 9246 HAIL...1.00IN WIND...<50 MPH $$ RUNNELS
775 WWUS53 KSGF 051345 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 AM CDT FRI OCT 5 2012 MOC229-051353- /O.CAN.KSGF.SV.W.0303.000000T0000Z-121005T1345Z/ WRIGHT MO- 845 AM CDT FRI OCT 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WRIGHT COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3723 9258 3733 9225 3712 9226 3712 9256 TIME...MOT...LOC 1343Z 250DEG 48KT 3729 9215 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 5:51 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 5, 5:51 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 AM CDT FRI OCT 5 2012 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH RAIN AND THUNDERSTORM CHANCES TODAY...THEN ATTENTION TURNS TO COLD CONDITIONS AND THE POSSIBILITY OF FROST OVERNIGHT AND EARLY EACH MORNING FROM TONIGHT THROUGH MONDAY MORNING. CURRENTLY...A SURFACE COLD FRONT HAS PASSED THROUGH MUCH OF THE AREA...WITH THE FRONT GENERALLY LOCATED FROM SOUTHWESTERN TEXAS THROUGH FAR SOUTH CENTRAL MISSOURI ON TO THE NORTHEAST EARLY THIS MORNING. THE 850MB FRONT IS LAGGING BEHIND THE SURFACE FRONT THAT IS GENERALLY LOCATED FROM SOUTHEASTERN KANSAS INTO WEST CENTRAL ILLINOIS EARLY THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ALONG AND JUST BEHIND THIS FRONT. THE 850MB FRONT WILL SAG TO THE SOUTH TODAY. OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE AREA THIS MORNING AS THE FRONT SLIDES TO THE SOUTH. THE ACTIVITY WILL BEGIN TO END FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON WITH JUST SOME LINGERING SHOWERS POSSIBLE INTO EARLY THIS EVENING ACROSS FAR SOUTH CENTRAL MISSOURI. FROM MID EVENING INTO THE OVERNIGHT HOURS DRY CONDITIONS SHOULD OCCUR ACROSS THE AREA. A COLDER AIRMASS WILL SPREAD SOUTH ACROSS THE AREA TODAY WITH HIGHS EXPECTED TO OCCUR THIS MORNING WITH READINGS GENERALLY IN THE UPPER TO LOWER 50S. TEMPERATURES WILL LIKELY COOL INTO THE LOWER 50S INTO THE 40S THIS AFTERNOON. COLD CONDITIONS CAN BE EXPECTED TONIGHT AS TEMPERATURES DROP INTO THE UPPER TO MIDDLE 30S. CLOUDS WILL CLEAR ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. HOWEVER...AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE PLAINS TONIGHT...CLOUDS WILL BEGIN TO SPREAD BACK INTO THE REGION FROM WEST TO EAST INTO THE AREA OVERNIGHT. MAINLY CLEAR CONDITIONS ARE EXPECTED ACROSS CENTRAL MISSOURI TONIGHT WHICH WILL BE WHERE THE COLDEST TEMPERATURES OCCUR ACROSS THE AREA WITH LOWS IN THE MIDDLE 30S. WITH THESE AREAS GENERALLY REMAINING CLEAR OVERNIGHT SOME PATCHY FROST CANNOT BE RULED OUT IN LOW LYING AREAS ACROSS CENTRAL MISSOURI OVERNIGHT INTO EARLY SATURDAY MORNING. THE UPPER LEVEL DISTURBANCES WILL BRING ADDITIONAL CHANCES FOR LIGHT RAIN TO THE AREA ON SATURDAY...GENERALLY ACROSS SOUTHERN MISSOURI WITH THE BETTER CHANCES SOUTH OF THE AREA ACROSS ARKANSAS. THE COLDER CONDITIONS WILL REMAIN OVER THE AREA THIS WEEKEND AS HIGHS ONLY WARM INTO THE 50S EACH AFTERNOON. LOWS WILL DROP INTO THE MIDDLE 30S TO AROUND THE FREEZING MARK. THE POTENTIAL FOR FROST WILL OCCUR ACROSS MUCH OF THE AREA OVERNIGHT SATURDAY INTO EARLY SUNDAY MORNING. LOWS WILL BE SLIGHTLY WARMER ON SUNDAY NIGHT...BUT LOWS WILL STILL DROP INTO THE UPPER TO MIDDLE 30S. SOME PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS MAINLY SOUTH CENTRAL MISSOURI SUNDAY NIGHT INTO EARLY MONDAY MORNING. TEMPERATURES WILL THEN WARM BACK INTO THE 60S TO 70S THROUGH MUCH OF THIS NEXT WEEK. AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE CENTRAL U.S. DURING THE MIDDLE TO END OF NEXT WEEK BRINGING ADDITIONAL RAIN CHANCES TO THE REGION. WISE && .AVIATION... FOR THE 12Z TAFS...SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO SLOWLY TRACK EAST ACROSS THE FORECAST AREA THROUGHOUT THE DAY TODAY AS THE 850MB FRONT PUSHES THROUGH. MVFR CONDITIONS ARE EXPECTED WITH THE CONVECTION WITH IMPROVING CONDITIONS BY LATE AFTERNOON/EARLY EVENING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 5, 4:12 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 412 AM CDT FRI OCT 5 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 412 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. LIMITED FROST RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS MORNING...THEN POSSIBLE ACROSS MAINLY SOUTH CENTRAL MISSOURI THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING STRIKES ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON. PATCHY FROST MAY BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST IS THEN EXPECTED TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA EARLY SUNDAY MORNING WITH THE BEST POTENTIAL GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. PATCHY FROST IS AGAIN EXPECTED ACROSS SOUTH CENTRAL MISSOURI EARLY MONDAY MORNING. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS TOWARDS THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:32 PM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.